Spread the love

This is a picture of a study published online on July 12th in the JAMA Journal of Dermatology (doi:10.1001/jamadermatol. 2017.2106). It is an old photograph of a lung cancer patient receiving PD-1 medication. Follow-up photos of the comparison chart.

Dr. Noelia Rivera from the Autonomous University of Barcelona in Spain believes that PD-1/PD-L1 drugs have opened a new era of cancer treatment, but the adverse reactions of these drugs are not fully elucidated. For example, the skin adverse reactions that occur after lung cancer patients receive PD-1/PD-L1 medications are counterstained (white is black). This contrasts with the appearance of leukoplakia after melanoma patients receive PD-1/PD-L1 drug therapy.

And this phenomenon is not alone.

Between September and December 2016, 14 patients with lung cancer who received PD-1 or PD-L1 drug treatment at the dermatology department at the Germans Trias i Pujol University Hospital in Barcelona, ​​Spain, were found to have adverse reactions to hair staining during the follow-up period, including 13 males and 1 female, average age 64.9 years. From the results, 13 patients had dark hair spreading in white hair, and 1 patient had hair dyeing on a large area. From the perspective of drug efficacy, 13 patients had a good clinical response, at least to maintain stable disease, and 1 patient discontinued treatment because of life-threatening disease progression after receiving 4 cycles of drug treatment.

Although the magical effect of PD-1/PD-L1 was dubbed “a new generation of hair dyeing techniques” by friends, it was seriously and responsibly stated that this is indeed an adverse reaction to lung cancer patients receiving PD-1 drugs. Dr. Noelia Rivera, however, prefers to see this reaction as a marker of patient response to PD-1/PD-L1 drugs.

Leave a Reply

Your email address will not be published. Required fields are marked *